| Model Number |
SUTURE ANCHOR, BIO-CORKSCREW FT |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a shoulder arthroscopy the corkscrew anchor broke when it was screwed into the patient.The broken pieces were retrieved from patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1927bcf suture anchor, biocomposite corkscrew® ft, vented 5.5 x 14 mm with #2 fiberwire® and #2 tigerwire® was received for evaluation.The driver for the bio-corkscrew ft was not returned.Visual evaluation noted that the biocomposite corkscrew® ft, vented was damaged and broken.Functional testing was not performed due to the damage to the device.The method used to prepare the bone, as well as the bone quality encountered during the procedure, was not provided.The most likely cause for the reported failure can be attributed to improper bone preparation; misaligned insertion; or prying/leveraging the device during use.